MAUDE Adverse Event Report: STOCKERT GMBH SMARTABLATE¿ SYSTEM RF GENERATOR (US); CARDIAC ABLATION PERCUTANEOUS CATHETER

STOCKERT GMBH SMARTABLATE¿ SYSTEM RF GENERATOR (US); CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number M490007
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fistula (1862)
Date of Event 07/11/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Biosense webster inc.'s reference number (b)(4) has two reports: (1) manufacture report number # 2029046-2022-02395 for product code unk_smart touch bidirectional (thermocool® smart touch¿ bi-directional navigation catheter) (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent a cardiac ablation procedure with a thermocool® smart touch¿ bi-directional navigation catheter and a smartablate¿ system rf generator (us) and the patient suffered an esophageal fistula after the procedure which resulted in the patient¿s death.It was reported that when the bwi representative walked into the account, they were notified that a patient they did a posterior wall isolation procedure on (b)(6) 2022, died approximately a week later at another hospital.The bwi representative was not there at the initial procedure and has no information about the procedure.The bwi representative was informed on (b)(6) 2022, about this event which happened at least 6-7 weeks earlier.From what the bwi representative understood, the patient had an esophageal fistula that caused her death.No additional patient, product or procedure details are available.

Brand Name
SMARTABLATE¿ SYSTEM RF GENERATOR (US)
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
STOCKERT GMBH
boetzinger strasse 31
freiburg, b-w D-791 11
GM  D-79111
MDR Report Key15541166
Report Number2029046-2022-50010
Device Sequence Number6107716
Product Code LPB
UDI-Device Identifier04260166371390
UDI-Public04260166371390
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/04/2022
Report Date (Section F) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM490007
Device Catalogue NumberM490007
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/06/2022
Device Age1 YR
Event Location Hospital
Date Report to Manufacturer09/12/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; SMARTABLATE PUMP KIT-US; UNK_SMART TOUCH BIDIRECTIONAL
Outcome Attributed to Adverse Event Death;
Patient SexUnknown